Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 252, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 23, 2024, 5:04 PM CDT for 4 counties in Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2024, 5:04 PM CDT (22:04 UTC)
- Expired
- May 23, 2024, 5:45 PM CDT
- In force
- 41 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Coke County, TX, Nolan County, TX, Runnels County, TX, Taylor County, TX
The radar
The San Angelo radar (KSJT), 66 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 4:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2785 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.0
The text
As transmitted.
357
WUUS54 KSJT 232204
SVRSJT
TXC081-353-399-441-232245-
/O.NEW.KSJT.SV.W.0252.240523T2204Z-240523T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
504 PM CDT Thu May 23 2024
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northeastern Coke County in west central Texas...
Southeastern Nolan County in west central Texas...
Southwestern Taylor County in west central Texas...
Northwestern Runnels County in west central Texas...
* Until 545 PM CDT.
* At 504 PM CDT, a severe thunderstorm was located near Bronte,
moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Blackwell, Bronte, and Fort Chadbourne around 510 PM CDT.
Wingate around 520 PM CDT.
Other locations impacted by this severe thunderstorm include Wilmeth,
Oak Creek Reservoir, Shep, and Pumphrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in San Angelo.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Texas.
&&
LAT...LON 3186 10055 3202 10059 3219 10006 3183 10001
TIME...MOT...LOC 2204Z 263DEG 26KT 3197 10035
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:31 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 23, 2:31 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 231 PM CDT Thu May 23 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Friday) Issued at 133 PM CDT Thu May 23 2024 Most of the convection has now exited the area off to the east, although a moist and unstable air mass remains. CAPE vales above 5000 J/Kg with little convective inhibition left and shear values of 45 to 50 knots. However, dryline remains fairly diffuse and not making only slow progress mixing east into a moist air mass full of clouds, although visible satellite is showing a little better cu development along the dryline across the western Concho Valley. There does not appear to be much support aloft with shortwaves now east of the area. Latest runs of the CAMs show very little convection for the rest of the afternoon and evening, focusing mainly along the dryline across Oklahoma and then along some outflow boundaries across North Central Texas. Given the air mass and its potential, and the agitated Cu field developing to the west, will pull the mention of storms farther west into the Concho Valley and Big Country this afternoon, but will limit to 20% for now given the lack of upper support. Dryline makes better progress across the area on Friday, with again the CAMs showing almost nothing for storms. Best chances are certainly east of the area for tomorrow afternoon and will keep POPs mainly out of the forecast for now. A little more downslope winds for tomorrow will boost temperatures to near or above the 100 degree mark for most areas. && .LONG TERM... (Friday night through next Thursday) Issued at 133 PM CDT Thu May 23 2024 Most attention on the shorter term today, but still looks like a hot and dry forecast through Memorial Day for the area. Upper level ridge moves across the area, helping boost temperatures into the 100 to 105 range for some areas. Weak shortwave helps bring a chance of storms, more clouds, and slightly cooler temperatures for mid week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 69 94 64 98 / 0 0 0 10 San Angelo 67 100 63 102 / 0 0 0 10 Junction 72 102 68 104 / 0 0 0 10 Brownwood 69 94 68 96 / 0 10 0 10 Sweetwater 67 92 64 99 / 0 0 0 0 Ozona 68 99 65 100 / 0 0 0 0 Brady 70 96 68 97 / 0 10 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....07 AVIATION...07
Hazardous weather outlook, May 23, 2:01 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 201 PM CDT Thu May 23 2024 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-241915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 201 PM CDT Thu May 23 2024 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight A few thunderstorms may redevelop across portions of West Central Texas this afternoon and evening, mainly northeast of a Sweetwater to San Angelo to Mason line. If a storm can redevelop, large hail and damaging winds will remain possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The threat for widespread severe weather is low. However, with temperatures near or above the 100 degree mark and wet soils adding to humidity values, the heat risk will rise. People with low tolerance to heat exhaustion or without access to air conditioning may need to take extra precautions to protect themselves from the early summer heat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon.
In the hours before
Local storm report, May 23, 4:41 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
441 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM Hail 4 W San Angelo 31.46N 100.52W
05/23/2024 E1.00 Inch Tom Green TX Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, May 23, 4:43 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
443 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM Hail 2 W San Angelo 31.45N 100.48W
05/23/2024 E1.25 Inch Tom Green TX Public
Report from mPING: Half Dollar (1.25 in.).
&&Local storm report, May 23, 4:44 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
444 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM Hail 4 W San Angelo 31.46N 100.52W
05/23/2024 E1.75 Inch Tom Green TX Public
Report from mPING: Golf Ball (1.75 in.).
&&Local storm report, May 23, 4:49 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
449 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM Hail 2 W San Angelo 31.45N 100.48W
05/23/2024 E1.75 Inch Tom Green TX Public
&&Local storm report, May 23, 4:50 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
450 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Hail 4 W San Angelo 31.44N 100.51W
05/23/2024 E2.75 Inch Tom Green TX Public
&&Local storm report, May 23, 4:51 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
451 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM Hail 3 W San Angelo 31.44N 100.50W
05/23/2024 E2.00 Inch Tom Green TX Public
Report from mPING: Hen Egg (2.00 in.).
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:03 PM CDT | Special Weather Statement | SJT | Haskell | 27 min |
| May 22, 7:15 PM CDT | Special Weather Statement | SJT | Schleicher | 30 min |
| May 23, 3:12 AM CDT | Special Weather Statement | SJT | Crockett | 33 min |
| May 23, 3:21 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 39 min |
| May 23, 3:22 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 38 min |
| May 23, 4:05 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 40 min |
| May 23, 4:51 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 39 min |
| May 23, 5:38 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 67 min |
| May 23, 6:09 AM CDT | Special Weather Statement | SJT | McCulloch | 36 min |
| May 23, 7:03 AM CDT | Special Weather Statement | SJT | McCulloch, Mason, San Saba | 57 min |
| May 23, 7:06 AM CDT | Special Weather Statement | SJT | Irion | 39 min |
| May 23, 7:43 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 47 min |
| May 23, 7:48 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 42 min |
| May 23, 8:20 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 40 min |
| May 23, 8:23 AM CDT | Special Weather Statement | SJT | Tom Green | 52 min |
| May 23, 8:46 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 44 min |
| May 23, 8:56 AM CDT | Special Weather Statement | SJT | McCulloch | 49 min |
| May 23, 9:37 AM CDT | Special Weather Statement | SJT | Coleman | 38 min |
| May 23, 9:51 AM CDT | Special Weather Statement | SJT | San Saba | 39 min |
| May 23, 11:08 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 52 min |
| May 23, 11:24 AM CDT | Special Weather Statement | SJT | McCulloch | 51 min |
| May 23, 3:38 PM CDT | Special Weather Statement | SJT | Tom Green | 37 min |
| May 23, 4:13 PM CDT | Special Weather Statement | SJT | Tom Green | 47 min |
| May 23, 4:21 PM CDT | Special Weather Statement | SJT | Fisher | 39 min |
| May 23, 4:26 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 34 min |
| May 23, 4:30 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 45 min |
| May 23, 4:53 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 52 min |
| May 23, 5:02 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones | 43 min |
| May 23, 5:04 PM CDT | Flash Flood Warning | SJT | Tom Green | 116 min |
| May 23, 5:07 PM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 113 min |
| May 23, 5:11 PM CDT | Special Weather Statement | SJT | Haskell | 34 min |
| May 23, 5:13 PM CDT | Areal Flood Advisory | SJT | Coke, Nolan, Runnels, Taylor | 2 hr |
| May 23, 5:26 PM CDT | Tornado Warning | SJT | Fisher, Jones | 23 min |
| May 23, 5:30 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 60 min |
| May 23, 5:46 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones | 44 min |
| May 23, 6:10 PM CDT | Tornado Warning | SJT | Jones | 35 min |
| May 23, 6:16 PM CDT | Flash Flood Warning | SJT | Fisher, Jones | 119 min |
| May 23, 6:19 PM CDT | Tornado Warning | SJT | Concho, Menard | 41 min |
| May 23, 6:29 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 46 min |
| May 23, 6:50 PM CDT | Areal Flood Advisory | SJT | Concho, McCulloch, Menard | 115 min |
| May 23, 6:52 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.